FGC, Ohafia Final Year Student Dies of Tramadol Overdose

Nnaya Eziyi, Umuahia


A final year student of Federal Government College (FGC), Ohafia reportedly died last Friday after ingesting 2,250 milligrams of substances suspected to be tramadol.

The deceased (names withheld) was said to had taken nine capsules of 250 milligrams each of the substance last Thursday night, two days to the college’s inter-house sports festival.

The former student was said to had died in one of the private hospitals in the town where the doctors said his intestines had been perforated by the effect of the substance.

A reliable source at the college, said the deceased, who was from Isuikwuato Local Government Area of the state became uncomfortable shortly after consuming the substance.

According to the source, a younger sibling of the deceased, who is also a student of the college confirmed the incident, adding that efforts to stop him from the act had proved abortive.

According to the source, the student had been very stubborn and undisciplined, maintaining that not too long ago, he absconded from the college for over two week.

“It was latter discovered that  the student, who was from a highly placed parents in the society had gone to Owerri without the permission of the college’s authorities” said the source.

Asked why the authorities were not aware of the student’s deviant tendencies, the source argued that it had been doing all it could to ensure discipline among the students.

“A student bent on engaging in anti-social activities could cash in on any slightest opportunity to cause havoc to either himself, herself or the society,” it contended.

Discussions on the incident, took the centre stage throughout the festival just as members of his Red House, which wore black arm bands to mourn him emerged the winner.

As at press time, the principal of the college was said to had been “unreachable following questions arising from the ugly incident and the stress of the festival.”